Texas, 2001Flood in Texas, June 25, 2001
June 25, 2001 · NWS EPZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 25, 1:04 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 25, 1:04 PM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
204 PM MDT MON JUN 25 2001
SYNOPSIS...
A SOUTHERLY FLOW ACROSS NORTHERN MEXICO WILL FEED COPIOUS AMOUNTS OF
MOISTURE INTO FAR WEST TEXAS AND SOUTHERN MEXICO. AT THE SAME TIME
AN UPPER LEVEL STORM SYSTEM WILL BE APPROACHING THE AREA TONIGHT AND
INTO TOMORROW AND THIS WILL GIVE ADDED ENERGY TO THE ATMOSPHERE.
THE TWO FACTORS WILL WORK TOGETHER TO GIVE US SCATTERED
THUNDERSTORMS ACROSS THE REGION TONIGHT AND ON TUESDAY. BECAUSE OF
THE ABUNDANT MOISTURE SOME OF THESE STORMS COULD PRODUCE VERY HEAVY
RAINFALLS. LATER IN THE WEEK UPPER LEVEL HIGH PRESSURE WILL REGAIN
CONTROL OF OUR WEATHER WHICH WILL HELP REDUCE THE CHANCE FOR
THUNDERSTORMS AS WE MOVE INTO THE WEEKEND. TEMPERATURES FOR THE
NEXT SEVERAL DAYS WILL REMAIN BELOW NORMAL...BEFORE GETTING BACK UP
TO NORMAL LEVELS BY THE WEEKEND.
DISCUSSION...
FEAST OR FAMINE. MOST PLACES IN OUR AREA HAVE BEEN BELOW NORMAL SO
FAR THIS MONTH...BUT THE NEXT COUPLE OF NIGHTS MIGHT CHANGE THAT.
DEEP TROPICAL MOISTURE IS STREAMING TO THE NORTH OUT OF MEXICO AND
ACROSS NEW MEXICO. AT THE SAME TIME AN UPPER LEVEL LOW IS SLIDING
ACROSS THE THE NORTHERN BAJA AND INTO ARIZONA. IF YOU TAKE ABUNDANT
MOISTURE...ADD IN AN UPPER LEVEL STORM SYSTEM...MIX IT UP WITH
PLENTY OF SUNSHINE TO HEAT THE GROUND AND ADD IN WEAK WINDS ALOFT
AND YOU HAVE A POTENTIAL FOR SOME HEAVY RAINFALL IN THE AREA TONIGHT AND
TOMORROW. THERE ISNT ANYTHING TO REALLY FOCUS THE CONVECTION...SO
WE SHOULD SEE THUNDERSTORMS FIRE OFF FIRST IN THE MOUNTAINS...AND
THEN SPREAD INTO THE VALLEYS. WITH THE CLOUD COVER TEMPERATURES
WILL REMAIN BELOW NORMAL FOR THE NEXT COUPLE OF DAYS. BY THE END OF
THE WEEK...UPPER LEVEL HIGH PRESSURE WILL TAKE OVER CONTROL OF OUR
WEATHER AND THAT WILL BRING OUR TEMPERATURES BACK UP TO NEAR NORMAL
LEVELS WHILE OUR CHANCES OF THUNDERSTORMS WILL FALL TO THE SLIGHT
CATEGORY.
EL PASO BU 65/ 95/ 64/ 92/ 62 33422
LAS CRUCES BU 56/ 92/ 55/ 89/ 53 33422
ALAMOGORDO BU 60/ 93/ 59/ 90/ 57 33422
CLOUDCROFT BU 42/ 71/ 41/ 68/ 39 34332
TRUTH OR CONSEQUENCES BU 60/ 93/ 59/ 90/ 57 33422
SILVER CITY BU 51/ 85/ 50/ 82/ 48 33422
DEMING BU 55/ 93/ 54/ 90/ 52 33422
LORDSBURG BU 55/ 94/ 54/ 91/ 52 33422
SIERRA BLANCA BU 61/ 92/ 60/ 89/ 58 33422
.ELP...NONE
15 BRICE
N
In the hours before
Special weather statement, Jun 25, 5:22 PM MST, 8 minutes before
NMZ031-TXZ055-260130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
6150 PM MDT MON JUN 25 2001
...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL OVER SUNLAND
PARK AND WEST CENTRAL EL PASO...
AT 615 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS MOVING NORTH INTO SUNLAND PARK NEW
MEXICO AND INTO FAR WEST AND CENTRAL PORTIONS OF EL PASO. THE
BIGGEST THREATS WITH THESE STORMS ARE THE FREQUENT DEADLY CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. ARROYOS AND URBAN AREAS
SUCH AS STREETS...NEAR THESE THUNDERSTORMS...COULD EXPERIENCE
FLOODING. FLOOD PRONE AREAS ARE LIKELY TO EXPERIENCE A COLLECTION OF
RAIN WATER CAUSING LOCAL FLOODING AS WELL.
DO NOT DRIVE INTO FLOODED ROADWAYS OR PLAY IN FLOODED AREAS. SWIFT
CURRENTS CAN BE DEADLY. PEOPLE ARE URGED TO CONTINUE TO MONITOR THE
WEATHER VIA NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS.
BIRDk
Flood, El Paso
- When
- June 25, 5:30 PM MST to 7:00 PM MST
- Where
- El Paso County, El Paso
- Property damage
- $30,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
A series of thunderstorms dropped 2.5 inches of rain in an hour on west El Paso, and 3 inches on the northeast part of the city. This resulted in significant street flooding and numerous stalled vehicles. Numerous cloud-to-ground lightning strikes knocked out power to these same areas.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 25, 20011 death · 1 injured · 1 event
- Lightning Strike in Colorado, June 25, 20015 injured · 1 event
- Flooding and Hail in Georgia, June 25 to 27, 2001$8,000 · 1.25 in hail · 30 events
- Hail in Nebraska, June 25, 2001$20,000 · 1.75 in hail · 7 events
- Damaging Wind in Tennessee, June 25, 2001$26,000 · 1 event
- Damaging Wind in Tennessee, June 25, 2001$15,000 · 1 event
- Lightning Strike in Georgia, June 25, 2001$15,000 · 1 event
- Damaging Wind in Virginia, June 25, 2001$15,000 · 1 event
- Lightning Strike in Florida, June 25, 20011 injured · 1 event
- Damaging Wind in Virginia, June 25, 2001$14,000 · 1 event
- Hail and Damaging Winds in South Carolina, June 25, 20011.5 in hail · 8 events
- High Surf in Hawaii, June 25 to 27, 20016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257564.